MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received at csi for analysis, engaged on the guide wire.Visual examination revealed that the driveshaft was fractured at the proximal edge of the crown.The returned guide wire was removed and re-inserted into the oad without resistance.The oad was powered on and off with no issues observed.Review of the device data log revealed multiple stall events.Driveshaft flexing at the weld location can initiate a fatigue failure, and scanning electron analysis identified fatigue striations at the site of the driveshaft fracture.It is hypothesized that this driveshaft underwent excessive flexing near the crown due to spinning in excessive tortuosity or resistance that pushed the driveshaft into a tight bend shape, although the exact root cause of the fracture is undetermined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Attempts to obtain additional information about the fracture have been made, but the user has not been available for comment.If additional information is received, a supplemental report will be submitted.The aware date of the fracture event was 15-jul-2021, however csi was made aware of the original events reported on (b)(6) 2021.Csi id: (b)(4).
 
Event or Problem Description
A diamondback coronary orbital atherectomy device (oad) was received at csi for analysis related to a non-reportable issue.(it was originally reported to csi that the oad stopped spinning during treatment, the crown was not moving one to one, and the oad later stalled and became stuck on the guide wire.) analysis revealed that the oad driveshaft was fractured proximal to the crown.
 
Additional Manufacturer Narrative
Csi id: (b)(4).
 
Event or Problem Description
The diamondback coronary orbital atherectomy device (oad) was selected for treatment of densely calcified proximal and mid circumflex lesions.Three treatment passes were performed on low speed in the mid circumflex, and the oad was pulled back to the proximal lesion.Two additional passes were performed on low speed.The crown was advanced distal to the proximal lesion and high speed was selected, however the oad turned off.The oad was rebooted, however the crown was not moving with control knob movement.The oad was turned off, the crown was re-positioned and when the oad was powered back on the device stalled.The physician decided to abort atherectomy, and as they were unable to remove the device off of the guide wire, both the device and wire were removed, with the assistance of a guide catheter and second guide wire.Upon removal it was revealed that the driveshaft tip had fractured, and the fragment remained on the guide wire.The vessel was re-wired and balloon angioplasty and stent placement were performed to complete the procedure.Per the physician, there were no hemodynamic changes or complications observed as a result of the device.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key12308088
Report Number3004742232-2021-00275
Device Sequence Number3901227
Product Code MCX
UDI-Device Identifier10850000491356
UDI-Public(01)10850000491356(17)230331(10)372748-1
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberDBEC-125
Device Catalogue Number7-10060-01
Device Lot Number372748-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR